Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Uniform embeddings of bounded geometry spaces into reflexive Banach space


Authors: Nathanial Brown and Erik Guentner
Journal: Proc. Amer. Math. Soc. 133 (2005), 2045-2050
MSC (2000): Primary 46B07
Published electronically: January 21, 2005
MathSciNet review: 2137870
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every metric space with bounded geometry uniformly embeds into a direct sum of $l^p ({\mathbb N})$ spaces ($p$'s going off to infinity). In particular, every sequence of expanding graphs uniformly embeds into such a reflexive Banach space even though no such sequence uniformly embeds into a fixed $l^p ({\mathbb N})$ space. In the case of discrete groups we prove the analogue of a-$T$-menability - the existence of a metrically proper affine isometric action on a direct sum of $l^p ({\mathbb N})$ spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B07

Retrieve articles in all journals with MSC (2000): 46B07


Additional Information

Nathanial Brown
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802
Email: nbrown@math.psu.edu

Erik Guentner
Affiliation: Department of Mathematics, 2565 McCarthy Mall, University of Hawaii, Mānoa, Honolulu, Hawaii 96822-2273
Email: erik@math.hawaii.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07721-X
PII: S 0002-9939(05)07721-X
Received by editor(s): September 17, 2003
Received by editor(s) in revised form: March 5, 2004
Published electronically: January 21, 2005
Additional Notes: The authors were partially supported by grants from the U.S. National Science Foundation
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.